MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.Conclusion: the event was reported via the sterling study, the (b)(6)-year-old female patient with a history of headaches, hyperlipidaemia (controlled), hypertension (10 years history, controlled), and obesity (bmi: (b)(6) kg/m2) presented with a subarachnoid hemorrhage secondary to the target ruptured aneurysm located on the anterior circulation of the right middle cerebral artery (mca); hunt & hess grade 1.The patient subsequently underwent coil embolization on (b)(6) 2019.Immediate pre-procedure angiography revealed a ruptured aneurysm on the right bifurcation of the mca with the following dimensions: height: 2.5mm, dome: 3.0mm, diameter: 5.0mm, neck size 3.0mm, and done to neck ratio: 1mm.The parent vessel diameter was 2.5.Mm.The coil embolization procedure was performed with the implantation the following coils: one 2.50mm x 3.50cm (b)(4) g3 mini ((b)(4) / l12395), one 1.50mm x 2.00cm; (b)(4) g3 mini ((b)(4) / l12474), one 2.00mm x 4.00cm; (b)(4) g3 mini ((b)(4) / l14221), one 1.00mm x 3.00cm (b)(4) g3 mini ((b)(4)/ l12231), two 1.00mm x 2.00cm; (b)(4) g3 mini ((b)(4)) from the same lot (l14420), and one 1.00mm x 1.00cm; (b)(4) g3 mini ((b)(4) / l14466) via the concomitant sl-10® microcatheter (stryker).Heparin was administered during the procedure.In the opinion of the investigator, the treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 36.58%.Immediate post-procedure modified raymond-roy classification score was class i (complete obliteration).There were no reported intraoperative complications, or adverse events.On (b)(6) 2019, the patient was discharged to home with self-care with a modified rankin scale (mrs) score of 0.Magnetic resonance imaging (mri) performed at the 180-day follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of 1, mrs score was 0.Digital subtraction angiography (dsa) performed at the 1 year follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of class ii (residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac), mrs score was 0.On (b)(6) 2019, the patient underwent retreatment of the target aneurysm with the implantation of the following three stryker coils: one 1.5mm x 2cm target® 360 nano¿, one 1mm x 2cm target® 360 nano¿, and one 1mm x 1cm target® helical nano¿.Two neuroform atlas stents (stryker) were also implanted.Immediately following retreatment, the modified raymond-roy classification score of 1.The patient was discharged to home with self-care the following day on (b)(6) 2019.On 14 december 2020, additional information from the clinical study site was received.The information indicated that there was evidence of coil compaction, however, the coils remained in the aneurysm sac.It was further reported that the bifurcation configuration of the aneurysm is a contributing factor of the recanalization of the target aneurysm.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l12395) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.The root cause of the event cannot be determined based on the information available for review; however, according to the referenced literature, patients presenting with subarachnoid hemorrhage (sah) are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It can occur over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.Since the alleged coil compaction with aneurysm recanalization necessitated re-treatment to prevent further injury or complications, the event meets mdr reporting criteria for all 7 implanted cerenovus coils.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of seven (7) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00573, 3008114965-2020-00574, 3008114965-2020-00575, 3008114965-2020-00576, 3008114965-2020-00577, and 3008114965-2020-00578.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, the (b)(6)-year-old female patient with a history of headaches, hyperlipidaemia (controlled), hypertension (10 years history, controlled), and obesity (bmi 30 kg/m2) presented with a subarachnoid hemorrhage secondary to the target ruptured aneurysm located on the anterior circulation of the right middle cerebral artery (mca); hunt & hess grade 1.The patient subsequently underwent coil embolization on (b)(6) 2019.Immediate pre-procedure angiography revealed a ruptured aneurysm on the right bifurcation of the mca with the following dimensions: height: 2.5mm, dome: 3.0mm, diameter: 5.0mm, neck size 3.0mm, and done to neck ratio: 1mm.The parent vessel diameter was 2.5.Mm.The coil embolization procedure was performed with the implantation the following coils: one 2.50mm x 3.50cm (b)(4) g3 mini ((b)(4) / l12395), one 1.50mm x 2.00cm (b)(4) g3 mini ((b)(4) / l12474), one 2.00mm x 4.00cm (b)(4) g3 mini ((b)(4) / l14221), one 1.00mm x 3.00cm (b)(4) g3 mini ((b)(4) / l12231), two 1.00mm x 2.00cm (b)(4) g3 mini ((b)(4)) from the same lot (l14420), and one 1.00mm x 1.00cm galaxy g3 mini ((b)(4) / l14466) via the concomitant sl-10® microcatheter (stryker).Heparin was administered during the procedure.In the opinion of the investigator, the treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 36.58%.Immediate post-procedure modified raymond-roy classification score was class i (complete obliteration).There were no reported intraoperative complications or adverse events.On 23 february 2019, the patient was discharged to home with self-care with a modified rankin scale (mrs) score of 0.Magnetic resonance imaging (mri) performed at the 180-day follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of 1, mrs score was 0.Digital subtraction angiography (dsa) performed at the 1 year follow-up visit on 27 november 2019 showed modified raymond-roy classification score of class ii (residual neck = persistence of any portion of the original defect of the arterial wall, but without opacification of the aneurysmal sac), mrs score was 0.On (b)(6) 2019, the patient underwent retreatment of the target aneurysm with the implantation of the following three stryker coils: one 1.5mm x 2cm target® 360 nano¿, one 1mm x 2cm target® 360 nano¿, and one 1mm x 1cm target® helical nano¿.Two neuroform atlas stents (stryker) were also implanted.Immediately following retreatment, the modified raymond-roy classification score of 1.The patient was discharged to home with self-care the following day on (b)(6) 2019.On 14 december 2020, additional information from the clinical study site was received.The information indicated that there was evidence of coil compaction, however, the coils remained in the aneurysm sac.It was further reported that the bifurcation configuration of the aneurysm is a contributing factor of the recanalization of the target aneurysm.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11016741
Report Number3008114965-2020-00572
Device Sequence Number19504142
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Device Lot NumberL12395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight77